Alert archive / Massachusetts / Special Weather Statements in 2010
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 24, 2010, 4:21 PM EDT for Hampshire County, Massachusetts. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2010, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 24, 2010, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Boston/Norton, MA
County Hampshire County, MA
The radar
The Albany radar (KENX), 100 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:22 PM EDT | TSTM WND DMG | Hatfield, MA | TREE DOWN ON ROUTE 91 |
| Jun 24, 5:20 PM EDT | TSTM WND DMG | Chicopee, MA | LARGE LIMBS DOWN ON GRANBY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
494
WWUS81 KBOX 242021
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT THU JUN 24 2010
MAZ002-003-008>011-242115-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
421 PM EDT THU JUN 24 2010
AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES EAST OF MIDDLEFIELD...OR ABOUT 14 MILES WEST
OF NORTHAMPTON...MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...HUNTINGTON...
CHESTERFIELD...RUSSELL...GOSHEN...MONTGOMERY...WESTHAMPTON...
WILLIAMSBURG...SOUTHAMPTON...NORTHAMPTON...EASTHAMPTON...WHATELY...
HOLYOKE...HATFIELD...HADLEY...SOUTH HADLEY...CHICOPEE...AMHERST...
LEVERETT...GRANBY...LUDLOW...SHUTESBURY...PELHAM...BELCHERTOWN AND
PALMER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4239 7306 4239 7301 4248 7298 4245 7232
4214 7227 4217 7302 4230 7300 4230 7304
4232 7306 4234 7307
$$
EKSTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 4:17 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 24, 4:17 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT THU JUN 24 2010
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A FRONTAL PASSAGE
EARLY THIS EVENING. WEAK HIGH PRESSURE THEN BRINGS DRY AND LESS HUMID
WEATHER LATER TONIGHT INTO FRIDAY AND EARLY SATURDAY. ANOTHER COLD
FRONT MOVES ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT. THE
FRONT WILL STALL JUST SOUTH OF NEW ENGLAND SUNDAY. ANOTHER FRONT THEN
MOVES THROUGH ON MONDAY. HIGH PRESSURE BUILDS INTO THE NORTHEAST USA
TOWARD MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE WEATHER RISK...
APPEARS WEST WINDS IN THE BOUNDARY LAYER CONTINUES TO LIMIT LOW LEVEL
CONVERGENCE AND AREAL COVERAGE OF TSTMS. ALTHOUGH AT 4 PM TSTM
ENTERING NW ORH COUNTY IS BEGINNING TO STRENGTHEN. THIS COULD BLOSSOM
INTO A LINE SEGMENT AS IT MOVES INTO EASTERN MA AND NRN RI GIVEN 50
KT OF 0-6KM SHEAR AND MLCAPES OF 1500J/KG ACRS THIS AREA. THESE
PARAMETERS WILL SUPPORT DAMAGING WINDS AND LARGE HAIL.
AT 20Z/4PM ACTUALLY SURFACE FRONT LOCATED ACROSS CNTRL NY AND PA.
THIS FRONT SHOULD CONTINUE TO RACE EASTWARD REACHING THE EASTERN MA
COAST AROUND 00Z/8PM. CONVECTION CONTINUES TO FIRE ALONG AND JUST
AHEAD OF THIS BOUNDARY. SO EXPECTING THE RISK OF STRONG TO SEVERE
TSTMS TO CONTINUE UNTIL 8 PM...ESPECIALLY EASTERN MA AND RI BUT
LIKELY A BIT EARLIER WESTERN PORTIONS OF CT AND MA.
LATER THIS EVENING AND OVERNIGHT...
BEHIND THE FRONTAL PASSAGE NOTICEABLY LESS HUMID AIRMASS OVERSPREADS
THE REGION WITH DEW PTS FALLING INTO THE 50S BY DAYBREAK. BECOMING
MOSTLY CLEAR LATER TONIGHT. WHERE TSTMS OCCUR EARLIER THIS EVENING
ANY RESIDUAL MOISTURE FROM HEAVY DOWNPOURS MAY YIELD SOME PATCH FOG
TOWARD MORNING.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
NICE DAY COMING UP WITH WEAK RIDGING ACROSS THE AREA ALONG WITH LESS
HUMID AIRMASS. COOL AIR ALOFT MAY YIELD SOME SCATTERED STRATO-CU
CLOUDS TO DEVELOP. OTHERWISE EXPECT LOTS OF SUNSHINE TO WARM TEMPS
INTO THE LOW 80S. COOLER ALONG THE IMMEDIATE COAST AS WEAK PGRAD
SUPPORTS AFTN SEABREEZES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRIDAY NIGHT...HIGH PRESSURE BUILDS OFFSHORE. EXPECT DRY WEATHER AND
LIGHT WIND. DEWPOINTS IN THE 50S...SO MIN TEMPS EXPECTED IN THE 50S
AND LOWER 60S. MIN TEMPS ARE A BLEND OF MOS.
SATURDAY...COLD FRONT DROPS SOUTH FROM ST LAWRENCE VALLEY DURING THE
DAY. MODEL CONSENSUS MOVES IT CENTRAL NH/EASTERN NY BY 18Z AND ACROSS
OUR AREA ON A BOS-NYC LINE SATURDAY EVENING. LIFTED INDEX FORECAST
BLEOW ZERO DURING PASSAGE...850 MB WINDS 25-30 KNOTS WITH 500 MB
WINDS 45 TO 50 KNOTS. WILL CONTINUE WITH CHANCE POPS FOR
SHOWERS/THUNDERSTORMS MAINLY AFTERNOON/EVENING.
MAX TEMPS ARE ADJUSTED FROM A BLEND OF MOS...INCHED UP A COUPLE OF
DEGREES BASED ON SUNNY SKIES THROUGH EARLY AFTERNOON AND 850 MB
TEMPS 14-16C.
SATURDAY NIGHT...THE FRONT SLIDES SOUTH OF THE REGION OVERNIGHT WITH
CONVECTION DIMINISHING. WILL CONTINUE CHANCE POPS EARLY...THEN
DIMINISH NORTH TO SOUTH DURING THE OVERNIGHT.
SUNDAY-MONDAY...DIFFERENCES IN THE MODELS AS TO HOW FAR SOUTH THE
COLD FRONT GETS...WITH THE EARLY GUIDENCE MOVING IT FAR ENOUGH FOR
CLEARING NORTH OF BOSTON. ANOTHER DISTURBANCE THEN MOVES A FRONT
THROUGH THE NORTHEAST USA MONDAY OR MONDAY NIGHT. WITH SUCH
DISAGREEMENT...LOW CONFIDENCE IN THIS PART OF THE FORECAST. WILL
GO WITH DRY FORECAST FOR SUNDAY...THEN BRING CHANCE POPS ON MONDAY
WITH NEXT FRONT.
TUESDAY-THURSDAY...HUDSON BAY UPPER LOW MOVES SOUTHEAST ACROSS QUEBEC
WITH THE ECMWF A LITTLE FARTHER SOUTH AND WEST AND THE GLOBAL FARTHER
EAST. WITH THIS UNCERTAINTY...BEST BET FOR ANY SHOWERS WOULD BE IN
OUR NORTHWEST ZONES...WILL GO WITH SLIGHT CHANCE POPS THERE AND DRY
FARTHER SOUTH AND EAST. DRY ALL ZONES THURSDAY AS SURFACE HIGH
PRESSURE BUILDS IN.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THIS AFTN/EVE...MAIN ISSUE IS TSTMS. COMBINATION OF 60 KT MID LEVEL
JET AND INSTABILITY MAY RESULT IN TSTMS WITH STRONG SFC WIND GUSTS.
G65 KT REPORTED EARLIER AT BDR. BELIEVE STRONGEST TSTMS MAY BE OVER
E MA AND RI. TSTMS SHOULD BE CLEARING ACK AREA SHORTLY AFT 00Z. MVFR
VSBY IN VICINITY OF ACK IN HZ. OTHERWISE...GENERALLY VFR EXCEPT
BRIEFLY IFR CIGS/VSBYS IN PASSAGE OF TSTMS.
TONIGHT AFT 00Z...MOSTLY VFR EXCEPT FOR PATCHY FOG IN VALLEYS THAT
RECEIVE SIGNIFICANT RAFL.
FRIDAY...ANY PATCHY FOG SHOULD BE GONE BY 10Z. HIGH CONFIDENCE OF VFR
CONDITIONS WITH SEA BREEZES LIKELY ALONG COAST...INCLUDING BOS AND PVD.
KBOS...EXPECTING TSTMS TO DEVELOP W OF BOS AFT 20Z. BEST CHANCE FOR
TSTM AT BOS 21Z TO 22Z. STRONG WIND GUSTS AND HAIL POSSIBLE ALONG
WITH ABOUT 30 MINUTES OR SO OF IFR CONDITIONS. VFR TONIGHT AND
FRIDAY. SEA BREEZE LIKELY FRIDAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT...VFR.
SATURDAY...VFR...THEN SCATTERED MVFR CEILINGS AND VSBYS WITH SCT
SHRA/TSRA DURING THE LATE AFTERNOON.
SATURDAY NIGHT...VFR BUT MODERATE CONFIDENCE SCT MVFR/IFR VSBYS AND
CEILINGS WITH SCATTERED SHRA/TSRA.
SUNDAY...VFR. LOW TO MODERATE CONFIDENCE MORNING IFR/MVFR LOW
CEILINGS IN FOG PATCHES.
SUNDAY NIGHT AND MONDAY...LOW TO MODERATE CONFIDENCE SCT MVFR/IFR
VSBYS AND CEILINGS WITH SCT SHOWERS AND THUNDERSTORMS.
TUESDAY...VFR.
&&
.MARINE...
TONIGHT...
SCATTERED TSTMS ALONG AND AHEAD OF COLD FRONT ADVANCING FROM WEST TO
EAST. A FEW OF THE STRONGER TSTMS WILL BE CAPABLE OF PRODUCING WEST
WIND GUSTS TO 50 KT! FRONT AND TSTMS MOVE OFFSHORE AROUND 8 PM WITH A
WIND SHIFT TO WNW.
SMALL CRAFT ADVISORY CONTINUES FOR NARR BAY AND BOS HRBR EARLY THIS
EVENING FOR SW WINDS 20-30 KT. WINDS DIMINISH WITH THE WIND SHIFT TO
THE WNW.
FRI...
PLEASANT BOATING WEATHER WITH WEAK HIGH PRES OVERHEAD. AFTN
SEABREEZES LIKELY. LEFTOVER SSW SWELL OF 2-4 FT POSSIBLE ACROSS SOUTH
COASTAL WATERS.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT THROUGH MONDAY...WINDS AND SEAS ARE GENERALLY EXPECTED
TO REMAIN BELOW SCA CRITERIA. UNDERCUT WNA SEAS WHICH APPEAR
OVERDONE.
MONDAY NIGHT-TUESDAY...WNA MODEL SEAS STILL OVERDONE...USED 75% VALUE
WHICH STILL BRINGS 5-7 FEET TO THE SOUTHERN/SOUTHEAST OUTER WATERS.
INCREASING SOUTHWEST WINDS WITH GUSTS NEAR 25 KNOTS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
236.
&&
SYNOPSIS...WTB/NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA/THOMPSON
MARINE...WTB/NOCERAHazardous weather outlook, Jun 24, 4:24 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 424 AM EDT THU JUN 24 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 424 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. ANZ230>237-250-251-254>256-250830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 424 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 24, 10:44 AM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1044 AM EDT THU JUN 24 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1044 AM EDT THU JUN 24 2010 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON FOR MUCH OF SOUTHERN NEW ENGLAND... A STRONG COLD FRONT ENTERING WESTERN PORTIONS OF NEW YORK STATE AND PENNSYLVANIA AT MID MORNING WILL RACE EASTWARD INTO SOUTHERN NEW ENGLAND THIS AFTERNOON...AND MOVE OFFSHORE EARLY THIS EVENING. STRONG THUNDERSTORMS ARE ALREADY FORMING ALONG AND JUST AHEAD OF THE COLD FRONT. THESE STORMS WILL ENTER CONNECTICUT...RHODE ISLAND...MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE BETWEEN 1 PM AND 3 PM...THEN EXIT THIS AREA BETWEEN 5 PM AND 6 PM. FARTHER EAST ACROSS SOUTHEAST MASSACHUSETTS INCLUDING CAPE COD AND THE ISLANDS...THUNDERSTORMS WILL ENTER THE REGION BETWEEN 3 PM AND 5 PM AND THEN EXIT THE AREA BETWEEN 7 PM AND 8 PM. SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE STRONG TO DAMAGING WINDS ALONG WITH LARGE HAIL AND BRIEF HEAVY DOWNPOURS. THE STRONGEST STORMS MAY BE FOCUSED ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. NEVERTHELESS THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXIST FOR ALL OF SOUTHERN NEW ENGLAND THIS AFTERNOON.
Special weather statement, Jun 24, 2:11 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT THU JUN 24 2010
CTZ002-003-241900-
HARTFORD CT-TOLLAND CT-
211 PM EDT THU JUN 24 2010
AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 6 MILES
WEST OF BRISTOL...OR ABOUT 5 MILES NORTHWEST OF WOLCOTT...MOVING EAST
AT 50 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...BRISTOL...
PLAINVILLE...SOUTHINGTON...FARMINGTON...AVON...NEW BRITAIN...
BERLIN...WEST HARTFORD...NEWINGTON...HARTFORD...WETHERSFIELD...
ROCKY HILL...EAST HARTFORD...GLASTONBURY...MANCHESTER...
MARLBOROUGH...BOLTON...HEBRON AND ANDOVER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4181 7230 4165 7231 4160 7234 4160 7241
4158 7246 4164 7251 4162 7270 4160 7272
4158 7279 4155 7282 4157 7284 4155 7285
4156 7295 4164 7294 4164 7299 4180 7302Local storm report, Jun 24, 3:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
06/24/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON GREENFIELD ROAD
&&
AEDLocal storm report, Jun 24, 3:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL WENDELL 42.55N 72.40W
06/24/2010 E1.75 INCH FRANKLIN MA AMATEUR RADIO
HAIL REPORTED ON WENDELL DEPOT ROAD
&&
AEDSpecial weather statement, Jun 24, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT THU JUN 24 2010
MAZ002-003-008>011-242115-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
421 PM EDT THU JUN 24 2010
AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES EAST OF MIDDLEFIELD...OR ABOUT 14 MILES WEST
OF NORTHAMPTON...MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...HUNTINGTON...
CHESTERFIELD...RUSSELL...GOSHEN...MONTGOMERY...WESTHAMPTON...
WILLIAMSBURG...SOUTHAMPTON...NORTHAMPTON...EASTHAMPTON...WHATELY...
HOLYOKE...HATFIELD...HADLEY...SOUTH HADLEY...CHICOPEE...AMHERST...
LEVERETT...GRANBY...LUDLOW...SHUTESBURY...PELHAM...BELCHERTOWN AND
PALMER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4239 7306 4239 7301 4248 7298 4245 7232
4214 7227 4217 7302 4230 7300 4230 7304
4232 7306 4234 7307
EKSTERThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:26 AM EDT | Small Craft Advisory | BOX | 15 hr | |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 21 min |
| Jun 24, 3:35 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 40 min |
| Jun 24, 4:03 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 42 min |
| Jun 24, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Worcester | 56 min |
| Jun 24, 4:52 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jun 24, 5:01 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 59 min |
| Jun 24, 5:11 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 22 min |
| Jun 24, 6:18 PM EDT | Special Weather Statement | BOX | Norfolk | 57 min |
| Jun 24, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 25 min |
| Jun 24, 2:11 PM EDT | Special Weather Statement | BOX | 49 min | |
| Jun 24, 5:41 PM EDT | Special Weather Statement | BOX | 64 min | |
| Jun 24, 6:07 PM EDT | Special Weather Statement | BOX | 38 min |
Nearby
Special Weather Statements in Massachusetts, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.